Of 1463 liver allograft recipients receiving the combination of FK506 and steroids as their primary immunosuppressive regimen, 2 patients developed Kaposi's sarcoma. Although previously described as a complication of organ transplantation, this is the first case report of Kaposi's sarcoma occurring in association with the macrolide immunosuppressive agent FK506. A discussion of the clinical presentation and course of Kaposi's sarcoma in these 2 patients, as well as a review of the past literature on Kaposi's sarcoma in organ transplant recipients, emphasizes the therapeutic difficulties encountered. Kaposi's sarcoma is also compared to lymphoproliferative disorders, another well-recognized complication of immunosuppression, highlighting the differences between these two entities.
|Original language||English (US)|
|Number of pages||7|
|State||Published - May 28 1993|
All Science Journal Classification (ASJC) codes